Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 191, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 25, 2000, 9:05 PM CDT for Howard County, Randolph County, Missouri. It was in force for 70 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 9:05 PM CDT (02:05 UTC)
- Expired
- Jun 25, 2000, 10:15 PM CDT
- In force
- 70 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Howard County, MO, Randolph County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 9:45 PM CDT | Thunderstorm Wind 52 E | Moberly, MO | Large tree limbs were downed in Moberly. |
| Jun 25, 9:45 PM CDT | Thunderstorm Wind 52 E | Armstrong, MO | The mayor of Armstrong reported downed tree limbs up to 8 inches in diameter. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 260205 SVRMCI MOC089-175-260315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 905 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN CENTRAL MISSOURI RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 1015 PM CDT * AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTH OF JACKSONVILLE TO 11 MILES NORTHWEST OF GLASGOW...OR FROM 22 MILES WEST OF SHELBINA TO 17 MILES NORTHEAST OF MARSHALL...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... THOMAS HILL AT 910 PM CDT CLIFTON HILL AT 920 PM CDT GLASGOW AT 930 PM CDT CAIRO AT 935 PM CDT LISBON AT 940 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 70 MP_H. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:06 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 25, 4:06 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 406 PM CDT SUN JUN 25 2000 CONCERN FOR BOTH SVR WX AND FLASH FLOODING ACR CWA TNGT. MTR DATA AT 2000 UTC SHWS CD FNT XTNDS ALG AQP TO ONL TO AKO LN. IMPRESSIVE SQUALL LN HAS TRACKED ACR ERN NE MUCH OF PM WITH SVRL TORNADOES REPORTED IN AXIS OF STG 0-6 KM SHEAR. BOTH RUC AND ETA SUGGEST THIS STG SHEAR TO ADVANCE INTO NW MO WITH APPROACH OF CD FNT THIS EVNG. STEEPEST MID LVL LAPSE RATES ALSO FCST TO BE FOCUSED ACR NRN MO ERLY TNGT. INSERTED POSSIBILITY FOR SVR TSTMS ALL ZNS TNGT BUT THINK BEST CHC WILL REMAIN TO N. BASED ON SHEAR PROFILE BOTH DAMAGING WNDS AND ISOLD TORNADIC CELLS CAN NOT BE RULED OUT AND CERTAINLY A HAIL THREAT WITH MID/UPR TROPOSPHERIC CNVTN. THINK EVENTUAL BOX WILL BE NEED FOR NRN MO THIS EVNG. AS FAR AS +RA/FLASH FLOOD THREAT MODELS HAVE BACKED OFF SOME ON STRENGTH OF UPR TROPSPHERIC DVRGNC AND WITH RIGHT ENTRANCE RGN A BIT FTHR NORTH CONCERNED THAT CRNT QPF A BIT HIGH. NONE THE LESS GIVEN 1.5-2.0 INCH PRECIP WATER AND XPTD SLOW MVMNT OF THE FNT COUPLED WITH LO FLASH FLOOD AND HEADWATER GUIDANCE WENT WITH FFA ALL ZNS. STAYED FAIRLY CLOSE TO INHERITED FCST TEMPS THRU ALL PRDS. FNT SHLD CLR FCST AREA BY MIDDAY MON THEN RMN QUASI STNRY MON NITE THRU WED. LEFT CHC PCPN FOR WED WITH WEAK ISENTROPIC LIFT FCST BUT CAN NOT RULE OUT SPOTTY SHWR DVLPMNT ON TUE. TEMPS SHLD RMN AOB NRML THRU MOST OF 6 DAY PRD. .EAX...FFA ALL ZNS BODNER
In the hours before
Local storm report, Jun 25, 7:48 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
748 PM CDT SUN JUN 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0724 PM ST JOSEPH MO 60 MPH TSTM GUST
06/25/00 BUCHANAN REPORTED ON HIGHWAY 29
AT EXIT 44 BY PUBLIC.Local storm report, Jun 25, 7:53 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 PM CDT SUN JUN 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYc LOCATION....
0753 PM PLATTSBURG MO 1 INCH HAIL
06/25/00 CLINTON REPORTED BY MEDIA.Special weather statement, Jun 25, 7:55 PM CDT, 1 hour 10 minutes before
MOZ001-002-011-260145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 755 PM CDT SUN JUN 25 2000 ...TORNADO WATCH NUMBER 495 FOR PARTS OF NORTHWEST MISSOURI HAS BEEN CANCELLED... THE TORNADO WATCH FOR ATCHISON...HOLT...AND NODAWAY COUNTIES IN MISSOURI...THAT WAS IN EFFECT UNTIL 8 PM...HAS BEEN CANCELLED. THE THREAT OF SEVERE WEATHER HAS ENDED. HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THESE COUNTIES TONIGHT. MJM
Local storm report, Jun 25, 7:56 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
756 PM CDT SUN JUN 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM WHEELING MO WIND DAMAGE
06/25/00 LIVINGSTON TREES AND POWER LINES
DOWNED. REPORTED BY
STORM` SPOTTER.Local storm report, Jun 25, 8:18 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
818 PM CDT SUN JUN 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0756 PM (MCI)KS CITY INTL ARPT MO 61 MPH TSTM GUST
06/25/00 PLATTELocal storm report, Jun 25, 8:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
852 PM CDT SUN JUN 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM CAMDEN PT MO 60 MPH TSTM GUST
06/25/00 PLATTE
0745 PM LATHROP MO 70 MPH TSTM GUST
06/25/00 CLINTON REPORTED BY HAM RADIO
OPERATOR.
0820 PM 3 SSW MEADVILLE MO 60 MPH TSTM GUST
06/25/00 LINN TREE LIMBS DOWNED.
REPORTED BY STORM
SPOTTER.
0826 PM EXCELSIOR SPGS MO .88 INCH HAIL
06/25/00 CLAY REPORTED BY HAM RADIO
OPERATOR.
0844 PM MARCELINE MO 70-7&5 MPH TSTM GUST
06/25/00 LINN REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:10 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 65 min |
| Jun 25, 7:13 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 47 min |
| Jun 25, 7:18 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 57 min |
| Jun 25, 7:27 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 63 min |
| Jun 25, 7:50 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 40 min |
| Jun 25, 7:59 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 46 min |
| Jun 25, 7:59 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 61 min |
| Jun 25, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 45 min |
| Jun 25, 8:20 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 40 min |
| Jun 25, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 52 min |
| Jun 25, 8:30 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 60 min |
| Jun 25, 8:37 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 53 min |
| Jun 25, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 65 min |
| Jun 25, 9:01 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 14 min |
| Jun 25, 9:07 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 53 min |
| Jun 25, 9:19 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 71 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.